Hail, Rock
- When
- June 24, 2:23 PM CST
- Where
- Rock County, 4 mi W of Beaver Creek
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.617, -96.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 24, 2:00 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT SAT JUN 24 2006 .DISCUSSION... WATER VAPOR IMAGE SHOWING WELL THE SHORTWAVE LYING THROUGH SOUTHERN NORTH DAKOTA AMD NORTHERN SOUTH DAKOTA...AND SEVERE CONVECTION HAS BEEN BREAKING OUT OVER THE NORTHEASTERN PORTIONS OF OUR CWA THROUGH THE AFTERNOON IN AREA OF HIGHEST CAPES AND BEST LI/S. WITH THE FREEZING LEVEL DOWN AROUND TEN THOUSAND FEET...HAIL HAS BEEN THE MAIN THREAT WITH THESE STORMS. AFTER THIS COMPLEX OF STORMS PUSHES TO THE SOUTHEAST OVER THE NEXT COUPLE OF HOURS...WE SHOULD GET A BREAK OVER THE CWA UNTIL THE AFOREMENTIONED SW DROPS SOUTHWARD RESULTING IN MORE REDEVELOPMENT LATER TONIGHT...ESPECIALLY OVER THE EASTERN HALF OF THE CWA. SHOWERS AND THUNDERSTORMS LOOK TO END IN THE SOUTH ON EARLY SUNDAY AFTERNOON..THEN DRY CONDITIONS ON MONDAY AS A DEVELOPING CLOSED LOW OVER THE UPPER MISSISSIPPI VALLEY PUSHES TO THE SOUTH AND EAST. AS ADDITIONAL CANADIAN ENERGY IS TAPPED AND DROPS INTO THE UPPER MIDWEST IN THE TUESDAY TIME FRAME...MAY BE ABLE TO SQUEEZE OUT A FEW SCATTERED THUNDERSTORMS OVER OUR NORTHERN AND EASTERN ZONES LATE MONDAY NIGHT INTO TUESDAY. AFTER THAT...THE REST OF NEXT WEEK LOOKS TO BE MAINLY DRY...WITH THE NORTHERN PLAINS SITUATED BETWEEN A RIDGE OVER THE WESTERN U.S. AND A TROUGH OVER THE EASTERN PORTIONS OF THE COUNTRY. THIS WILL OF COURSE KEEP US IN A NORTH TO NORTHWESTERLY FLOW...WITH TEMPERATURES AT OR JUST BELOW NORMAL FOR THIS TIME OF YEAR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE && JM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 AM CDT SAT JUN 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1043 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FAIRLY STRONG UPPER LEVEL TROUGH WILL MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTH TO SOUTH OVER THE AREA BETWEEN 1 PM AND 5 PM AND MOSTLY MOVE SOUTHEAST OF THE AREA BY MIDNIGHT. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE...ESPECIALLY NORTHEAST OF LINE FROM DESMET TO SIOUX FALLS TO SIOUX CITY...WITH GENERALLY PEA TO MARBLE SIZE EXPECTED SOUTHWEST OF THIS LINE. SOME WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM NORTH OF INTERSTATE 90 AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 3 S TRACY 44.19N 95.62W
06/24/2006 E1.00 INCH MURRAY MN TRAINED SPOTTER
&&
KWEISSERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 3 S TRACY 44.19N 95.62W
06/24/2006 E1.00 INCH MURRAY MN TRAINED SPOTTER
&&
KWEISSERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 5 S TRACY 44.16N 95.62W
06/24/2006 E0.75 INCH MURRAY MN TRAINED SPOTTER
ALSO GUSTY THUNDERSTORM WINDS
0243 PM HAIL 2 NE JASPER 43.87N 96.37W
06/24/2006 E0.75 INCH PIPESTONE MN PUBLIC
0249 PM HAIL EDGERTON 43.87N 96.13W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
0250 PM HAIL 2 S EDGERTON 43.85N 96.13W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
&&
BUSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 1 E ARCO 44.38N 96.16W
06/24/2006 E0.75 INCH LINCOLN MN TRAINED SPOTTER
&&
KWEISSERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 NE HARDWICK 43.84N 96.11W
06/24/2006 E0.88 INCH ROCK MN AMATEUR RADIO
&&
KWEISSERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 4 NNE LISMORE 43.80N 95.92W
06/24/2006 E0.88 INCH NOBLES MN PUBLIC
&&
KWEISSERThe Sioux Falls radar (KFSD), 23 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514856.